Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 391, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 26, 2003, 2:58 PM CDT for Van Zandt County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 26, 2003, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:01 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 26, 2:01 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 201 PM CDT TUE AUG 26 2003 ...930 PM DISCUSSION... THUNDERSTORM ACTIVITY WAS RAPIDLY DIMINISHING ACROSS NORTH TEXAS THIS EVENING. THIS TREND WILL CONTINUE...WITH VIRTUALLY NO PRECIP EXPECTED BY MIDNIGHT. HOWEVER...LAST NIGHT AND EARLY THIS MORNING...A FEW SHOWERS AND STORMS DEVELOPED...APPARENTLY AS WEAK SOUTHWEST FLOW IN THE VICINITY OF 850 MB WAS LIFTED ISENTROPICALLY OVER A RAIN-COOLED AIR MASS IN OUR SOUTHWESTERN ZONE...AND ADJACENT PORTIONS OF WEST AND SOUTH TEXAS. WE WILL LEAVE SOME 20 PERCENT POPS IN OVERNIGHT FOR THAT POSSIBILITY...AS SEVERAL EXPANSIVE AREAS OF RAIN-COOLED AIR REMAINS ACROSS THE AREA. HIGH PRECIPITABLE WATER CONTENT AND MODERATELY UNSTABLE CONDITIONS WILL RESULT IN DIURNAL CONVECTION AGAIN ON WEDNESDAY. 26 ...201 PM DISCUSSION... CONVECTION CONTINUES TO FIRE ACROSS MUCH OF NORTH TEXAS...ESPECIALLY THE NORTHEAST WHERE DIFFERENTIAL HEATING AND BETTER CAPE HAS BEEN PRESENT FOR MUCH OF THE AFTERNOON. WITHOUT MUCH FORCING AND PRETTY WEAK SHEARS...EXPECT MUCH OF THE PRECIP TO AGAIN DIMINISH THIS EVENING AFTER SUNSET. A FEW STORMS COULD AGAIN BE SEVERE WITH INVERTED-V SOUNDINGS. WIND DAMAGE AND LOCALLY HEAVY RAINFALL (PWS NEARLY 2 INCHES) WILL BE THE MAIN THREATS. OTHERWISE...LOOKS LIKE ANOTHER REPEAT FOR TOMORROW AND AGAIN ON THURSDAY AS NOT A LOT OF CHANGES EXPECTED IN THE MAIN UPPER LEVEL PATTERN. FURTHER OUT...QUESTIONS REMAIN ABOUT THE PATTERN CHANGE BUT THE BIGGEST POSITIVE IS THE RUN TO RUN CONSISTENCY WITH THE GFS. 12Z RUN LOOKS TO BE A LITTLE SLOWER WITH THE FROPA ON SATURDAY NIGHT THAN THE 00Z RUN...BUT THEY BOTH CONTINUE TO GENERATE SOME PRETTY GOOD QPF. CANADIAN RUN LOOKS A TINY BIT LESS FAVORABLE FOR A GOOD FRONTAL PUSH THROUGH THE CWA...BUT IT TO STILL BRINGS THE BOUNDARY WELL INTO OUR CWA. FURTHERMORE...ENSEMBLE MSLP AND THICKNESS PROGS SHOW A COOL DOWN INTO THE REGION AND SPAGHETTI PLOTS DO NOT SHOW A TON OF DIVERGENCE. THUS...CONFIDENCE CONTINUES TO GROW ABOUT THE RAIN AND COOLER WEATHER WITH THE NEXT FRONT. 00Z GFS ALSO CONTINUES TO PAINT THE POSSIBLE BEGINNING OF THE TRANSITIONAL MONTHS OF FALL. FCSTID = 80 DFW 76 97 76 96 / 40 20 20 20 ACT 72 95 73 98 / 30 30 20 20 PRX 73 95 74 94 / 40 30 20 30 DTO 72 97 72 96 / 30 20 20 20 TKI 72 97 74 96 / 40 20 20 20 DAL 76 97 76 96 / 40 20 20 20 TRL 75 97 74 96 / 40 30 20 30 CRS 74 95 74 96 / 40 30 20 30 TPL 72 95 71 97 / 30 30 20 20 .FWD... TX...NONE.
Hazardous weather outlook, Aug 26, 4:30 AM CDT, 10 hours 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS. AN ISOLATED...BRIEF SEVERE THUNDERSTORM MAY DEVELOP WITH LARGE HAIL AND WINDS IN EXCESS OF 60 MPH AS THE MAIN THREAT. THE THUNDERSTORMS WILL DISSIPATE AFTER SUNSET. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE MORE NUMEROUS SATURDAY AND SUNDAY AS A COLD FRONT MOVES THROUGH THE STATE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY AFTER 400 PM. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:42 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 33 min |
| Aug 26, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 42 min |
| Aug 26, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 36 min |
| Aug 26, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| Aug 26, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 37 min |
| Aug 26, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Aug 26, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.